Recognizing An Overdose

Overdoses are dangerously common these days. This is because the United States is under siege by drugs. There is a drug use epidemic. Knowing the signs of an overdose could save someone’s life.

Many people don’t know what an overdose looks like. This means some people could have been given help but weren’t. If you educate yourself and know the signs of an overdose, then there is a chance you could save someone.

 

What Exactly Is A Drug Overdose?

Overdoses, also known as an OD, is when someone takes too much of a drug, and the body can’t handle it. They can occur on purpose or accidentally. An overdose can happen even to someone who has never had a problem before. It can happen no matter how careful you think you are.

There have been considerable increases in drug overdose deaths since 2014. Many involve fentanyl and tramadol which are synthetic drugs. This means they are created in labs.

Overdoses are more likely to happen if someone is taking a drug and the dosage or strength isn’t known. This is also the case if someone just went through detox. That is because their system can’t handle the same amount they used to take, and may go into shock.

Many street drugs are cut or laced with other drugs or substances. This is to help stretch the real drug and make the seller more money.

Prescription drugs generally have a lot smaller chance for overdosing. This is because there are usually instructions and a properly recommended dose.

It is easy to overdose though by forgetting how much you’ve taken accidentally. It can also happen if you haven’t taken any in a while and then take a strong dose.

 

Signs And Symptoms Of An Overdose

There are a few different signs and symptoms of an overdose. Recognizing these can save people’s lives. If you believe someone may be suffering from a drug overdose call an ambulance right away.

They may lose consciousness and pass out or be impossible to wake up. They could vomit or lot or seem confused and dazed. It is possible for the skin to be clammy and cold to the touch. Vital signs may weaken immensely, and you might not even be able to feel them.

Attempting to revive someone on your own could waste precious time. It is also important to not leave them because you were also taking drugs, gave them the drugs, or don’t want to be caught around the drugs.

If you leave the person who has overdosed and then gets caught, have done so you can find yourself in legal trouble anyway. Trying to avoid a legal problem can literally kill a person.

Instead of being worried about yourself make sure they get the help they need.

For someone who has overdosed, they may be given an immediate dose of Narcan. Narcan can reverse opiate overdoses in most cases. If not, then they can have their stomach pumped or be force-fed activated charcoal to make them vomit.